Ask a doctor

OK To Do a Chemical Peel 2 Months After Accutane? Did 3 Month Course.

My Physician said you can get a chemical peel 3 weeks after accutane?? I'm not sure but it's been 2 months off accutane and well my skin oil is back, very oily. I don't know what to do. She said to get a chemical peel now(2 months after tane) And co2 laser a month after?

Doctor Answers (3)

When to have skin treatments after Accutane

+2

This is a on-going controversy in Dermatology. Some experts think that patients should wait 6 months, and other experts feel that the period immediately following Accutane is a time of therapeutic opportunity. There is much activity in the skin, many healing cells are in the tissue, and along with them, growth factors. My advice is to ask your doctor if you could have a "test site" treatment. This is where the patient and I select an inconspicuous area and conduct a test treatment...but I do not recommend something that is ablative (CO2 laser). No ablative treatments..only treatments that aid the body in repair and help you with any problems you have..for example, working on the excess oil. By the way, if the oil problem is on your face, there's a great product called OC-8 that helps with oil control. It can be applied daily to give you a matte-finish look to the face. I am sure that you can find it online and it should be no more than $40.00. For other people reading this who are on Accutane, it is common to get a little re-bound acne (small pimples, with some oiliness) at about 4-8 weeks after Accutane but this process calms after about 8 weeks.


Alpharetta Dermatologic Surgeon
4.5 out of 5 stars 13 reviews

Chemical peels post accutane, reccomend to wait.

+1

·         Accutane seems to alter the skin's healing capacity for the six months following the treatment course. In our practice we always wait 6 months to do fractionated CO2, and most other lasers or treatments that cause peeling of the skin surface.  If the chemical peel is extremely mild and won't cause much exfoliation it might be okay but in my opinion it is always better to be safe than sorry, so I would advise waiting the full 6 months.

 

Amy Forman Taub, MD
Chicago Dermatologic Surgeon
4.0 out of 5 stars 7 reviews

Wait 6 Months After Finishing Accutane For Elective Treatments

+1

In my practice, I recommend patients wait 6 months after finishing isotretinoin (Accutane) to have elective treatments to the face.  Isotretinoin makes the skin very sensitive and impairs healing. It is especially important to stay out of the sun and to avoid laser treatments. 

Channing R. Barnett, MD
New York Dermatologist
4.5 out of 5 stars 4 reviews

You might also like...

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.